MAUDE Adverse Event Report: COOK INC AMPLATZ ULTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ ULTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G19854
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.Pma/510(k) #- preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the ptfe coating of an amplatz ultra-stiff straight exchange support wire guide was "damaged" upon opening the package during a cardiac catheterization procedure.A photo of the device indicated that the coating was partially flaked.No adverse effects to the patient have been reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.It was reported that the ptfe coating of an amplatz ultra-stiff straight exchange support wire guide was "damaged" upon opening the package during a cardiac catheterization procedure.A photo of the device indicated that the coating was partially flaked.No adverse effects to the patient have been reported.This incident was reported by (b)(6), on (b)(6) 2021.A review of the documentation, including the complaint history, device history record, and quality control procedures of the device, was conducted during the investigation.The complaint device was not returned for evaluation; therefore, no physical examination could be conducted.However, a photo provided by the facility showed an unpacked wire guide in a plastic pouch with an unraveled area distal to the tip soldering.The photo did not confirm that the pfte coating was peeled off as reported, but merely that the wire had elongated/unraveled, likely during attempts to alter the tip during preparation.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that adequate controls are in place to ensure the device was manufactured to specifications.A review of the device history record (dhr) for lot 13420098 revealed one nonconformance detected during final inspection for one product that was subsequently reworked to specification before final release.Because any discovered non-conformances were properly dispositioned before final release, there is evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu) provided with the device caution, "altering the tip configuration of the wire guide may result in damage." based on the information provided, examination of product photos and the results of our investigation, the cause of the failure was traced to a component failure unrelated to manufacturing or design deficiencies.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ ULTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11515141
Report Number1820334-2021-00967
Device Sequence Number4136212
Product Code DQX
UDI-Device Identifier00827002198548
UDI-Public(01)00827002198548(17)250831(10)13420098
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberG19854
Device Catalogue NumberTHSF-35-260-AUS2
Device Lot Number13420098
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer05/05/2021
08/12/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date05/13/2021
08/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1